MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH NAEOTOM ALPHA; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH NAEOTOM ALPHA; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11330003
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 07/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the naeotom alpha ct system.A 60-69-year-old female patient was planned for two scans (head and thorax/abdomen).The patient was positioned with feet first and was instructed by the operator to have both arms crossed over the body.After the head scan, without the knowledge of the operator, the patient lowered her arms to the sides of the body.During positioning of the second scan, the patient¿s finger was pinched between the tabletop and its cover.As a result, the patient suffered an abrasion to the finger.The patient was treated with minor first aid and no further medical intervention was necessary.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.An evaluation of the system revealed that the gap dimensions of the patient table have been investigated and found within specification.According to the owner¿s manual (instructions for use), it is recommended to place patient's arms on their body and to use positioning aids when necessary and to observe the patient during all system movements and to press the stop key in urgent situations.Based on available information the system worked as specified.No further measures are deemed to be necessary.

Brand Name
NAEOTOM ALPHA
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key17497614
Report Number3004977335-2023-00086
Device Sequence Number2394467
Product Code JAK
UDI-Device Identifier04056869263168
UDI-Public04056869263168
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11330003
Device Catalogue Number11330003
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Initial Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale